There is nothing more scary than to not be able to breathe. This condition is called , anaphylaxis. Anaphylaxis causes your immune system to release a flood of chemicals that can cause you to go into shock. Your blood pressure drops and your airway narrows so that you can't breathe. The symptoms of anaphylaxis are a rapid or a weak pulse, a skin rash and nausea and or vomiting.
Anaphylaxis requires an injection of epinephrine and a call to 911. Many people that have severe allergic reactions carry an epinephrine pen and know how to use it, but in an
emergency, they may not be able to give themselves a shot, so, could you help them? Here are the steps on how to help someone with an epinephrine pen;
trigger a reaction and should be treated immediatly. Don't forget that many people have severe allergic reactions to bees, wasps, scorpions, and snakes. Also, people have latex allegies and some are so allergic that they carry an ephinephrine pen just in case they touch latex.
Allergies that cause anaphylaxis can be very serious and need prompt attention. Always remember that at the first sight of anaphylaxis call 911 and then locate the ephinephrine pen. Your clear and prompt thinking could help save a life.
If you would like more training on epinephrine pens or any other training please contact Arizona CPR Training and Certification at www.azcprcert.com or 520-424-4071.